Alert archive / South Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 8, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 5, 2025, 8:19 PM EDT for Colleton County, South Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2025, 8:19 PM EDT (00:19 UTC)
- Expired
- Aug 6, 2025, 12:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 44 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 861 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831
WGUS52 KCHS 060019
FFWCHS
SCC029-060415-
/O.NEW.KCHS.FF.W.0008.250806T0019Z-250806T0415Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
819 PM EDT Tue Aug 5 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Colleton County in southeastern South Carolina...
* Until 1215 AM EDT.
* At 819 PM EDT, gauge reports indicate water levels along Ireland
Creek near Walterboro have risen to minor flood stage. The river
will continue to rise through late evening before falling.
Considerable road flooding will occur along the creek, including
portions of Ivanhoe Road and Ireland Creek Drive. Water may also
approach homes and buildings along these two roads.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Gauges reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Walterboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3292 8067 3291 8066 3290 8067 3289 8069
3290 8069
FLASH FLOOD...GAUGE INDICATED
$$
ST2 follow-up statements
356
WGUS72 KCHS 060112
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
912 PM EDT Tue Aug 5 2025
SCC029-060415-
/O.CON.KCHS.FF.W.0008.000000T0000Z-250806T0415Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colleton SC-
912 PM EDT Tue Aug 5 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT WEDNESDAY
FOR COLLETON COUNTY...
At 912 PM EDT, gauge reports indicate water levels along Ireland
Creek near Walterboro were slowly rising and could reach minor flood
stage later this evening before slowly falling overnight.
Considerable road flooding could occur along the creek, including
portions of Ivanhoe Road and Ireland Creek Drive. Water may also
approach homes and buildings in this area. Emergency management
officials have already closed part of Ireland Creek Drive and
Ivanhoe Road where flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Gauges reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Walterboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3292 8067 3291 8066 3290 8067 3289 8069
3290 8069
FLASH FLOOD...GAUGE INDICATED
$$
ST094
WGUS72 KCHS 060417
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
1217 AM EDT Wed Aug 6 2025
SCC029-060427-
/O.EXP.KCHS.FF.W.0008.000000T0000Z-250806T0415Z/
/00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colleton SC-
1217 AM EDT Wed Aug 6 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR COLLETON COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3292 8067 3291 8066 3290 8067 3289 8069
3290 8069
$$
DPBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 6:48 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 5, 6:48 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Charleston SC 648 PM EDT Tue Aug 5 2025 .SYNOPSIS... A front will linger near or just south of the area this week, while high pressure remains centered well to the north. Low pressure could develop off the Southeast U.S. coast on Thursday and persist into the weekend. && .NEAR TERM /THROUGH WEDNESDAY/... Convection has consolidated into a broad line from Walterboro south to Hilton Head. This activity will move into the Charleston Tri-County shortly, but will mainly target areas south of a Summerville-Awendaw line, including Downtown Charleston. Instability is still modest ahead of the line (MLCAPE ~1500 J/kg) but is diminishing with time. While tstm intensity should slowly wane, a risk for strong winds and flooding will persist for a few more hours. Pockets of flash flooding is also possible, especially for lower and central Charleston County, including in the typical flood-prone area of Downtown Charleston. Tonight: The mid-levels will consist of a trough across the Midwest, with an axis extending into the Deep South. At the surface, our area will remain between a stationary front to our south and High pressure to our north. Convection could persist overnight over land areas. Though, it should be isolated to scattered in coverage. Otherwise, the bulk of the convection is expected to remain offshore. Some could brush along the immediate coast. Lows will be in the upper 60s well inland to the mid 70s near the coast. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... Short term guidance indicates a H5 trough advancing across the Southeast U.S. on Wednesday. At the sfc, a ridge should remain centered over the western Carolinas, with a wavy stationary front along the coast. SBCAPE is forecast to increase between 2000-3000 J/kg along the coast, especially if a coastal trough develops. Latest run of the HREF and HRRR, thunderstorms should develop in the afternoon along the sea breeze, especially along the SC coast. During the rest of the afternoon and evening, numerous to widespread showers and thunderstorms should advance inland. High temperatures are forecast to range from the upper 80s along the coast the mid 80s inland. Thursday and Friday, the forecast area is forecast to remain in a weakness, between a ridge over the western Atlantic and another ridge centered over Southern Plains. Each afternoon, a weak sea breeze should develop during the afternoon, pushing inland through the evening. In addition, NHC has highlighted the Southeast U.S. Atlantic waters with a 40 percent chance of tropical cyclone formation over the next 7-days. WPC sfc pressure maps indicate that the spot the low is expected to remain off shore off the GA/SC coast. High temperatures are forecast to range in the mid to upper 80s. Low temperatures should favor values in the 70s. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... This weekend, uncertainty remain high, but the low off the coast should track to the north. The forecast area should remain under deep moisture, PW values around 2 inches. Starting early next week, H5 ridging should increase across the region, with 595 dm H5 heights across the region by Tuesday. Scattered to numerous showers and thunderstorms are possible each afternoon and evening. Temperatures should gradually warm through the period, with highs ranging in the 90s by Tuesday. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... 06/00Z TAF Discussion: KCHS/KJZI: Convection south of KRBW will approach both terminals around the 00z TAF time. Activity should slowly weaken as it approaches, but tstms impacts appear likely. The best push will be at KJZI where some IFR vsbys in TSRA may occur. Up at KCHS, conditions look to favor more MVFR vsbys in TSRA right now. TEMPO groups were highlighted through 02z to account for this. Some last minute adjustments may be needed pending trend at issuance time. Once rain diminishes, cigs should settle into MVFR thresholds overnight. VFR will return by mid-morning. Risk for tstm impacts will increase by early afternoon as the sea breeze becomes a focus for convection which may meander near both terminals for much of the afternoon hours. KSAV: The heaviest of the convection has cleared the terminal. Mostly light rain will persist for a few more hours. There is a risk for MVFR cigs forming prior to daybreak, but its extent and timing is a bit uncertain with guidance hinting at a number of possible scenarios. VFR should return by mid-morning. The risk for tstm impacts will increase mid/late afternoon as the sea breeze meanders inland. Extended Aviation Forecast: As a front stalls nearby this weekend, brief flight restrictions will be possible as showers and/or thunderstorms develop along this boundary through early next week. && .MARINE... Rest of Today and Tonight: Our coastal waters remain sandwiched between a stationary front to our south and High pressure to our north. This will support E to NE winds sustained at 5-10 kt, easing late tonight. Seas will be 2-4 ft this evening, subsiding to 1-3 ft overnight. Wednesday through Sunday: The sfc pattern will support steady northeast winds between 10-15 kts, with occasional gusts to 20 kts. Wave heights should generally range between 2 to 3 ft. In addition, NHC has highlighted the Southeast U.S. Atlantic waters with a 40 percent chance of tropical cyclone formation over the next 7-days. WPC sfc pressure maps indicate that the spot the low is expected to remain off shore off the GA/SC coast. && .TIDES/COASTAL FLOODING... As we approach Full Moon on August 9th, the evening high tide will be rising above/near 6.5 ft MLLW (action stage) at the Charleston tide gauge, while remaining well below action stage at the Fort Pulaski tide gauge. Minor coastal flooding may be possible on Thursday and Friday along the Charleston coastline. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. &&
Hazardous weather outlook, Aug 5, 3:30 PM EDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 330 PM EDT Tue Aug 5 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-061930- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 330 PM EDT Tue Aug 5 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Excessive Rainfall .DAYS TWO THROUGH SEVEN...Wednesday through Monday. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Coastal Flood && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Local storm report, Aug 5, 6:56 PM EDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
656 PM EDT Tue Aug 05 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Tstm Wnd Dmg 4 N Hendersonville 32.84N 80.71W
08/05/2025 Colleton SC Emergency Mngr
Emergency manager reports tree down blocking both lanes
on Peniel Road. Tree is also on power lines.
&&
Event Number CHS2500817
DAKLocal storm report, Aug 5, 7:16 PM EDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
716 PM EDT Tue Aug 05 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM Tstm Wnd Dmg Green Pond 32.73N 80.61W
08/05/2025 Colleton SC Emergency Mngr
Emergency manager reported tree down blocking both
lanes at Green Pond Highway and Ivenia Brown Road.
&&
Event Number CHS2500818
DAKLocal storm report, Aug 5, 7:23 PM EDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
723 PM EDT Tue Aug 05 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Tstm Wnd Dmg 4 SSW Walterboro 32.86N 80.69W
08/05/2025 Colleton SC Emergency Mngr
Emergency manager reports one tree down blocking both
lanes at Hendersonville Highway and Icey Lane. Time
estimated by radar.
&&
Event Number CHS2500819
DAKLocal storm report, Aug 5, 7:35 PM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
735 PM EDT Tue Aug 05 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM Tstm Wnd Dmg 2 NNW Walterboro 32.93N 80.67W
08/05/2025 Colleton SC Emergency Mngr
Emergency manager reports tree down blocking both lanes
at Dandridge Road and Gloria St. Time estimated by
radar.
&&
Event Number CHS2500820
DAKLocal storm report, Aug 5, 7:40 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
740 PM EDT Tue Aug 05 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM Tstm Wnd Dmg Gardens Corner 32.60N 80.77W
08/05/2025 Beaufort SC Emergency Mngr
Emergency manager reports tree down blocking both lanes
on Trask Parkway. Time estimated by radar.
&&
Event Number CHS2500821
DAKLocal storm report, Aug 5, 7:44 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
744 PM EDT Tue Aug 05 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM Flood 1 NNW Walterboro 32.92N 80.68W
08/05/2025 Colleton SC Emergency Mngr
Emergency manager reports 2 vehicles submerged in
Rose's Express parking lot.
&&
Event Number CHS2500822
DAKNearby
Flash Flood Warnings in South Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.